Jan 19, 2013 - 12:28 pm
My husband, Steve's, blood clots continue to be an issue. Went to chemo on Wed. Saw onc before chemo. Face and neck still really really really swollen. Voice has not sounded normal. I think the onc was concerned. I asked her if she could prescribe a steroid to reduce the inflammation. She presc. dexamethasone 4 mg. Half tab B.I.D. (4 mg daily). Worked like a charm. Face looks almost normal. Voice normal too. One of the clots is near the portocath. There is concern about whether the clot is hard or soft. If hard, great. But if soft, it may be absorbing the chemo and therefore the chemo will be less effective. He goes for a portogram on Wed. This will determine if it's soft or hard. If soft, they will not use the port for chemo. He will get it through a vein and have to stay in the hospital for the entire 3 days. (until disconnection time). Hopefully it's hard. I think over time the blood thinner will cause it to become hard and then hopefully dissolve. I really don't know. Meanwhile the onc has stopped the Avastin. She is nervous about him getting it while on blood thinners. She will bring this up at an up-coming meeting and get others opinions. Until then, no Avastin. Is anyone on blood thinners and Avastin? It seems to be this oncologists nature to be very cautious. I wonder if it's necessary to withold the Avastin? Any thoughts?